Communications in Mathematical Sciences

Volume 14 (2016)

Number 5

Differential quadrature-based numerical solutions of a fluid dynamic model for supply chains

Pages: 1467 – 1476

(Fast Communication)

DOI: http://dx.doi.org/10.4310/CMS.2016.v14.n5.a11

Authors

Massimo de Falco (Dipartimento di Scienze Aziendali, Management and Innovation Systems, University of Salerno, Fisciano, SA, Italy)

Matteo Gaeta (Dipartimento di Ingegneria dell’Informazione, Ingegneria Elettrica e Matematica Applicata, University of Salerno, Fisciano, SA, Italy)

Vincenzo Loia (Dipartimento di Scienze Aziendali, Management and Innovation Systems, University of Salerno, Fisciano, SA, Italy)

Luigi Rarità (Consorzio Ricerca Sistemi ad Agenti, University of Salerno, Fisciano, SA, Italy)

Stefania Tomasiello (Dipartimento di Ingegneria dell’Informazione, Ingegneria Elettrica e Matematica Applicata, University of Salerno, Fisciano, SA, Italy)

Abstract

In this paper, we discuss a numerical approach for the simulation of a model for supply chains based on both ordinary and partial differential equations. Such a methodology foresees differential quadrature rules and a Picard-like recursion. In its former version, it was proposed for the solution of ordinary differential equations and is here extended to the case of partial differential equations. The outcome is a final non-recursive scheme, which uses matrices and vectors, with consequent advantages for the determination of the local error. A test case shows that traditional methods give worse approximations with respect to the proposed formulation.

Keywords

conservation laws, supply chains, DQ rules, simulation

2010 Mathematics Subject Classification

35L65, 65Q30, 90B30

Full Text (PDF format)

Published 18 May 2016